Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Kansas City, MO

February 9, 20094 counties in Kansas; Buchanan County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Feb 9, 2009, 9:03 AM CST for 4 counties in Kansas; Buchanan County, Platte County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 9, 2009, 9:03 AM CST (15:03 UTC)
Expired
Feb 9, 2009, 9:45 AM CST
In force
42 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Wyandotte County, KS, Buchanan County, MO, Platte County, MO

The radar

The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 9:27 AM CSTTSTM WND GST 50Easton Ks, KS
Feb 9, 9:32 AM CSTTSTM WND GST 60Bonner Springs, KSSPOTTER ESTIMATED WINDS OF 55 TO 60 MPH IN BONNER SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 9, 8:49 AM CSTSevere Thunderstorm WatchSPC2 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 091503
SVREAX
KSC005-043-103-209-MOC021-165-091545-
/O.NEW.KEAX.SV.W.0002.090209T1503Z-090209T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 AM CST MON FEB 9 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATCHISON COUNTY IN NORTHEAST KANSAS
  WESTERN DONIPHAN COUNTY IN NORTHEAST KANSAS
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
  EXTREME SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI
  NORTHWESTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 945 AM CST

* AT 859 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SENECA TO OZAWKIE TO LAWRENCE...AND MOVING NORTH AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BONNER SPRINGS BY 905 AM CST.
  EFFINGHAM...BASEHOR AND MUSCOTAH BY 910 AM CST.
  NORTONVILLE BY 915 AM CST.
  LANCASTER AND EASTON BY 920 AM CST.
  ATCHISON AND DENTON BY 930 AM CST.
  HIGHLAND BY 935 AM CST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LAKE
OF THE FOREST...FAIRMOUNT...JARBALO...FARMINGTON...HURON...
CUMMINGS...LOWEMONT...POTTER...BEAN LAKE AND LEONA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3973 9509 3905 9482 3904 9489 3924 9519
      3941 9518 3940 9555 3941 9557 3965 9557
      3966 9555 3966 9534 3999 9534
TIME...MOT...LOC 1501Z 184DEG 74KT 3988 9600 3932 9544
          3896 9520

$$

DEROCHE
3 follow-up statements
000 
WWUS53 KEAX 091524
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 AM CST MON FEB 9 2009

KSC005-043-103-209-MOC021-165-091545-
/O.CON.KEAX.SV.W.0002.000000T0000Z-090209T1545Z/
DONIPHAN KS-ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-
BUCHANAN MO-
923 AM CST MON FEB 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BUCHANAN...NORTHWESTERN PLATTE...WESTERN WYANDOTTE...LEAVENWORTH...
ATCHISON AND WESTERN DONIPHAN COUNTIES UNTIL 945 AM CST...

AT 918 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KICKAPOO RESERVATION TO TONGANOXIE TO SPRING 
HILL...MOVING NORTHEAST AT 55 MPH. DAMAGE TO POWER POLES HAVE BEEN 
REPORTED IN GRANTVILLE IN JEFFERSON COUNTY KANSAS AT 903 AM.  

SEVERE THUNDERSTORMS WILL BE NEAR...
  LANSING BY 930 AM CST.
  ATCHISON AND DENTON BY 935 AM CST.
  HIGHLAND BY 945 AM CST.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
PIPER...LAKE OF THE FOREST...LOWEMONT...FAIRMOUNT...POTTER...BEAN
LAKE...LEONA...DONIPHAN...BENDENA AND SEVERANCE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3973 9509 3905 9482 3904 9489 3924 9519
      3941 9518 3940 9555 3941 9557 3965 9557
      3966 9555 3966 9534 3999 9534
TIME...MOT...LOC 1523Z 208DEG 47KT 3975 9556 3919 9500
          3883 9476

$$

DEROCHE
000 
WWUS53 KEAX 091529
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 AM CST MON FEB 9 2009

KSC005-043-103-209-MOC021-165-091545-
/O.CON.KEAX.SV.W.0002.000000T0000Z-090209T1545Z/
DONIPHAN KS-ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-
BUCHANAN MO-
928 AM CST MON FEB 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BUCHANAN...NORTHWESTERN PLATTE...WESTERN WYANDOTTE...LEAVENWORTH...
EASTERN ATCHISON AND WESTERN DONIPHAN COUNTIES UNTIL 945 AM CST...

AT 927 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIAWATHA TO LANSING TO OLATHE...MOVING NORTHEAST AT 55
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ATCHISON AND DENTON BY 935 AM CST.
  HIGHLAND BY 945 AM CST.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
BEAN LAKE...LEONA...DONIPHAN...BENDENA...SEVERANCE AND LEWIS AND
CLARK VILLAGE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3973 9509 3905 9482 3904 9489 3917 9509
      3930 9510 3937 9518 3940 9518 3941 9522
      3964 9545 3966 9534 3998 9534
TIME...MOT...LOC 1528Z 208DEG 47KT 3981 9552 3925 9496
          3889 9472

$$

DEROCHE
000 
WWUS53 KEAX 091541
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
941 AM CST MON FEB 9 2009

KSC005-043-103-209-MOC021-165-091552-
/O.EXP.KEAX.SV.W.0002.000000T0000Z-090209T1545Z/
DONIPHAN KS-ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-
BUCHANAN MO-
942 AM CST MON FEB 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUCHANAN...
NORTHWESTERN PLATTE...WESTERN WYANDOTTE...LEAVENWORTH...EASTERN
ATCHISON AND WESTERN DONIPHAN COUNTIES WILL EXPIRE AT 945 AM CST...

AT 941 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3973 9509 3905 9482 3904 9489 3917 9509
      3930 9510 3937 9518 3940 9518 3941 9522
      3964 9545 3966 9534 3998 9534
TIME...MOT...LOC 1542Z 208DEG 47KT 3997 9540 3941 9485
          3905 9461

$$

DEROCHE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 5:47 AM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 9, 5:47 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 AM CST MON FEB 9 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/420 AM CST MON FEB 9 2009/
INITIAL STORM SYSTEM TAKING SHAPE OVER THE ROCKIES. UPPER LEVEL
CIRCULATION MOVING INTO FAR NORTHWEST COLORADO. NEGATIVE TILT TROUGH
EXTENDING SOUTHEAST IS NOW MOVING INTO THE CENTRAL AND SOUTHERN
PLAINS. WHOLE SYSTEM WILL CONTINUE TO MOVE EAST-NORTHEAST...REACHING
THE UPPER MIDWEST TONIGHT. IN THE LOWER LEVELS...SHOWERS OCCURRING
ALONG LOW LEVEL JET AXIS WITHIN REGION OF HIGHEST THETA-E. EXPECT
THIS AREA OF SHOWERS TO CONTINUE TO MOVE NORTH-NORTHEAST THROUGH THE
REST OF THE MORNING. HOWEVER DO NOT EXPECT IT TO MAKE IT VERY FAR
INTO MISSOURI EARLY THIS MORNING. ACTIVITY SHOULD DECREASE IN AREAL
COVERAGE AS WELL AS BECOME LIGHTER...AS IT MOVES AWAY FROM THE UPPER
LEVEL DYNAMICS AS WELL AS ENCOUNTERING DRIER AIR IN THE LOW LEVELS.

MEANWHILE THE SURFACE LOW WILL ORGANIZED OVER THE CENTRAL HIGH
PLAINS...THEN MOVE NORTHEAST ACROSS NEBRASKA INTO EASTERN SOUTH
DAKOTA. PRE-FRONTAL TROUGH HAS ALREADY SPARKED SOME CONVECTION.
ASSOCIATED COLD FRONT/DRYLINE SHOULD QUICKLY CATCH UP WITH THIS
TROUGH THIS MORNING...AND CONTINUE NORTHEAST TOWARD THE FORECAST
AREA...REACHING EXTREME EASTERN KANSAS BY 16-18Z. THIS SOMEWHAT
NARROW BAND OF CONVECTION WILL THEN CONTINUE ACROSS THE REST OF
MISSOURI DURING THE AFTERNOON...WITH DRY WEATHER EXPECTED BEHIND THE
LINE. WHILE NOT A LOT OF INSTABILITY TO WORK WITH...WITH ONLY
200-500 J/KG CAPE EXPECTED ALONG THE LINE...ANY DECENT UPDRAFT MAY
TAP INTO STOUT 50-60KT 850MB WINDS. BEST CHANCE OF THIS HAPPENING IS
OVER EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI BY LATE
AFTERNOON...AS THE UPPER TROUGH APPROACHES AND LIFTED INDICES
APPROACH -1 TO -3.

STRONG WINDS ARE ALSO EXPECTED TODAY. AS SAID EARLIER...MODELS PROG
850MB WINDS UPWARDS OF 65KTS OVERSPREADING THE REGION. TIGHTENING
SURFACE GRADIENT WILL HELP WINDS APPROACH ADVISORY CRITERIA. BUT
SUBSIDENCE AND MOMENTUM TRANSFER IMMEDIATELY BEHIND THE LINE OF
CONVECTION WILL LIKELY PUSH WESTERN PORTIONS OF THE FORECAST AREA
INTO ADVISORY RANGE. SO CURRENT ADVISORY LOOKS GOOD. AM A LITTLE
WORRIED ADVISORY MAY NEED TO BE EXPANDED EASTWARD...BUT HAVE HELD
OFF AS EVENING AND OVERNIGHT HOURS ARE LESS FAVORABLE TIMES.

COLD AIR NOT ASSOCIATED WITH THE PASSAGE OF THIS COLD FRONT...AND
HAVE THEREFORE HELD ON TO VERY MILD TEMPERATURES UNTIL THE NEXT
SYSTEM MOVES ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY.

ONLY MINOR ADJUSTMENTS MADE TO FORECAST FROM WEDNESDAY ON...

NRR

&&

.AVIATION...

SURFACE WARM FRONT WAS LIFTING QUICKLY ACROSS THE KANSAS CITY
TERMINALS AT THIS HOUR...AS OBSERVED BY A STOUT TEMPERATURE JUMP AS
WELL AS A SUBTLE SERLY WIND SHIFT THAT COINCIDES WITH THE ONSET OF
SURFACE WIND GUSTS.

STRENGTHENING SOUTH WINDS WILL BE THE MAIN CONCERN TODAY AS A
INTENSE SURFACE LOW LIFTS FROM COLORADO ACROSS NEBRASKA AND DEEPENS
TO 987MB THIS AFTERNOON. IMPRESSIVE PRESSURE FALLS CONTINUE TO
SPREAD EASTWARD ACROSS THE PLAINS...AND THE RESULTING GRADIENT FLOW
IN THE WARM SECTOR AIRMASS WILL YIELD SOME STRONG WINDS FOR TODAY.

EXPECT THAT SOUTHEASTERLY GUSTS WILL INITIALLY BE HELD IN THE 25 TO
30 KNOT RANGE THIS MORNING AS CLOUD COVER AND A 2-3 HOUR PERIOD OF
SHOWERS LIMIT THE DEGREE OF MIXING. ONE CAVEAT TO THIS WILL BE IN A
WINDOW ROUGHLY FROM 16 TO 17Z WHEN A LOW-TOPPED SQUALL LINE
ACCOMPANYING THE LEADING EDGE OF THIS PRECIPITATION WAVE MAY ALLOW
FOR SSW WINDS AND STRONGER MIX DOWN.

TRAILING STRATIFORM RAIN SHOULD CARRY THROUGH 18Z...ALTHOUGH
CEILINGS STILL LOOKING MVFR AT WORST AND LITTLE VISIBILITY RESPONSE
HAS BEEN NOTED ACROSS THE SOUTHERN PLAINS THIS MORNING.

DRY SLOT WILL ROTATE NORTHEAST AFTER 18Z...ALLOWING SKIES TO
SCATTERED OUT TO SOME SPRING-LIKE CUMULUS. THIS IS WHEN THE
STRONGEST WINDS WILL COMMENCE. SUSTAINED SPEEDS OF 25 TO 30 KNOTS
WITH GUSTS UPWARDS OF 40 KNOTS ARE LIKELY ACROSS THE TERMINALS. A
NARROW INSTABILITY AXIS AHEAD OF THE COLD-CORE UPPER LOW MAY PROVIDE
A BRIEF WINDOW FOR STRONG/SVR THUNDERSTORMS IN THE VICINITY OF KSTJ
DEPENDING ON HOW THE MORNING UNFOLDS.

WINDS WILL RELAX A BIT THIS EVENING...BUT WARM AND GUSTY SOUTHERLY
FLOW OF 15 TO 25 KNOTS SHOULD PREVAIL OVERNIGHT IN THE WAKE OF THE
DRYLINE.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 9 AM MONDAY TO 6 PM MONDAY FOR MOZ001-MOZ002-
     MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-MOZ020-
     MOZ021-MOZ022-MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ043-
     MOZ044-MOZ053-MOZ054.

KS...WIND ADVISORY FROM 9 AM MONDAY TO 6 PM MONDAY FOR KSZ025-KSZ057-
     KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Feb 9, 5:58 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CST MON FEB 9 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
558 AM CST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS INTO
THE UPPER MIDWEST TODAY. A BAND OF SHOWERS AND POSSIBLY A FEW
EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE OUTLOOK AREA
DURING THE LATE MORNING AND AFTERNOON HOURS. WHILE MOST OF THIS
ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS DUE TO THE LACK OF
GOOD INSTABILITY...A FEW OF THE STRONGER STORMS MAY BE ABLE TO TAP
INTO THE STRONG WINDS ALOFT. AS THE UPPER LEVEL SYSTEM APPROACHES
FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS BY LATE
AFTERNOON...INCREASED INSTABILITY AND SHEAR MAY ALLOW FOR A FEW
STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE MAIN THREATS WILL BE
DAMAGING WIND AND LARGE HAIL.

IN ADDITION...STRONG SOUTH TO SOUTHWEST WINDS...POSSIBLY GUSTING TO
AS HIGH AS 45 MPH...ARE EXPECTED ACROSS MAINLY WESTERN MISSOURI AND
EASTERN KANSAS TODAY. THIS WILL RESULT IN HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY NIGHT...MAINLY SOUTH OF A
LINE FROM KANSAS CITY TO KIRKSVILLE...AHEAD OF ANOTHER STRONG UPPER
LEVEL STORM SYSTEM. A FEW STORMS MAY BE SEVERE IN PORTIONS OF WEST
CENTRAL AND CENTRAL MISSOURI...GENERALLY SOUTH OF A LINE FROM BUTLER
TO MARSHALL TO MOBERLY. IN ADDITION...HEAVY RAINFALL IS POSSIBLE
TUESDAY NIGHT FOR AREAS SOUTH OF A LINE FROM BUTLER TO CARROLLTON TO
KIRKSVILLE.

THE NEXT STORM SYSTEM WILL THEN AFFECT THE AREA FRIDAY AND FRIDAY
NIGHT WITH A CHANCE OF SNOW ACROSS THE OUTLOOK AREA. ACCUMULATING
SNOW IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE DURING THE MID TO LATE AFTERNOON
HOURS TODAY...ACROSS FAR NORTHWEST MISSOURI AND NORTHEAST
KANSAS...MAINLY WEST OF A LINE FROM ATCHISON KANSAS TO BETHANY
MISSOURI.

NRR

In the hours before

Special weather statement, Feb 9, 8:20 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 AM CST MON FEB 9 2009

KSZ057-060-MOZ043-053-091445-
BATES-CASS-LINN-MIAMI-
820 AM CST MON FEB 9 2009

...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...LINN AND MIAMI
COUNTIES UNTIL 845 AM CST...

AT 817 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MELVERN TO HARRIS TO
COLONY...MOVING NORTHEAST AT 55 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN BATES...CASS...LINN AND MIAMI COUNTIES...INCLUDING THE
CITIES OF BLUE MOUND...PRESCOTT AND MOUND CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DEROCHE
Special weather statement, Feb 9, 8:21 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 AM CST MON FEB 9 2009

KSZ103>105-MOZ028-029-037-091445-
CLAY-JACKSON-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
821 AM CST MON FEB 9 2009

...SIGNIFICANT WEATHER ALERT FOR CLAY...JACKSON...JOHNSON...
LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES UNTIL 845 AM CST...

AT 817 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MELVERN TO HARRIS TO
COLONY...MOVING NORTHEAST AT 55 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN CLAY...JACKSON...JOHNSON...LEAVENWORTH...PLATTE AND
WYANDOTTE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

DEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 8:36 AM CSTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Linn, Miami39 min
Feb 9, 9:17 AM CSTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte43 min
Feb 9, 3:12 PM CSTFlash Flood WatchEAXBates, Chariton, Cooper, Henry, Howard, Johnson and 3 more13 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.